On Modular Termination Proofs of General Logic Programs


Bossi, Annalisa and Cocco, Nicoletta and Rossi, Sabina and Etalle, Sandro (2002) On Modular Termination Proofs of General Logic Programs. Theory and Practice of Logic Programming, 2 (3). pp. 263-291. ISSN 1471-0684

open access
Abstract:We propose a modular method for proving termination of general logic programs (i.e., logic programs with negation). It is based on the notion of acceptable programs, but it allows us to prove termination in a truly modular way. We consider programs consisting of a hierarchy of modules and supply a general result for proving termination by dealing with each module separately. For programs which are in a certain sense well-behaved, namely well-moded or well-typed programs, we derive both a simple verification technique and an iterative proof method. Some examples show how our system allows for greatly simplified proofs.
Item Type:Article
Copyright:© 2002 Cambridge University Press
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/38135
Official URL:https://doi.org/10.1017/S1471068402001382
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page

Metis ID: 209043